Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Came off birth control pills. Started irregular periods, had unprotected sex, pregnancy test negative. Pregnant?

I came off birth control pills six months ago (microgynon 30) and have had irregular periods since. This month however, my husband and I haven t taken precautions and my cycle is currently still going at 39 days. I have taken two pregnancy tests and both were negative. I m not sure what my body is doing or if I am pregnant! Please advise?
Asked On : Fri, 22 Jun 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response

Welcome to HCM.

Birth control pills are simply synthetic hormones that interfere with normal ovulation and thereby prevent pregnancy. However, depending on whether your inherent hormones are normal or no, stopping OCPs may affect your menstrual cycle. Usually, a lady using OCPs (for whatever reason) may get back to normal cycles in 2 months. However, for some it may take long. If one has been started on OCPs for irregular menses, discontinuing them may bring them back to stage one. At times, it may mess up a regular menstrual cycle.

It would be prudent to check Thyroid profile and a pelvic USG to rule out Hypothyroidism and PCOD that are most consistent with delayed and irregular menses. A visit to your gynecologist is recommended. Following diagnosis and advice, you may get back to us with any further questions.

I will be available at
Answered: Fri, 22 Jun 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor